MAUDE Adverse Event Report: CORDIS US CORP POWERFLEXPRO 9MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US CORP POWERFLEXPRO 9MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4400904S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the balloon of a powerflex pro 9mm x 4cm 80 balloon catheter ruptured due to severe calcification.The procedure was successfully completed by using an unknown replacement device.There was no reported patient injury.There was no difficulty removing the protective balloon cover.There was no difficulty removing any of the sterile packaging components.The device did maintain negative pressure during preparation.The device was not put into an acute bend at any point during the procedure.The device did not kink at any time during the procedure.There were no anomalies noted after the device was delivered to the lesion.The same unknown indeflator used successfully with other unknown devices.There were no anomalies noted while inflating the device with positive pressure.A contralateral approach was not used.The lesion was at the iliac artery.Target site vessel was severely tortuous.Access site was severely calcified with moderate tortuosity.Other procedural details were requested but are unknown, unavailable, not answered, or not applicable.The device was discarded; therefore, it will not be returned for evaluation.
 
Additional Manufacturer Narrative
The product history review is expected but has not been completed.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: g3, g6, h1, h2, h3, h6, and h10 as reported, the balloon of a powerflex pro 9mm x 4cm 80 balloon catheter ruptured due to severe calcification.The procedure was successfully completed by using an unknown replacement device.There was no reported patient injury.There was no difficulty removing the protective balloon cover or any of the sterile packaging components.The device did maintain negative pressure during preparation.The device was not put into an acute bend at any point during the procedure.The device did not kink at any time during the procedure.There were no anomalies noted after the device was delivered to the lesion.The same unknown indeflator was used successfully with other unknown devices.There were no anomalies noted while inflating the device with positive pressure.A contralateral approach was not used.The lesion was at the iliac artery.The target site vessel was severely tortuous, and the access site was severely calcified with moderate tortuosity.Other procedural details were requested but are unknown, unavailable, not answered, or not applicable.The device was not returned for analysis as it was discarded.A product history record (phr) review of lot 82220714 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of severe calcification likely contributed to the reported event as calcification is known to damage balloon material.The target site vessel was noted to be severely tortuous with an access site described as severely calcified with moderate tortuosity.These were likely contributing factors as the balloon material may have encountered calcified spicules during delivery or upon balloon expansion.However, without the return of the device for analysis, it is difficult to draw a clinical conclusion between the device and the event reported.According to the safety information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
POWERFLEXPRO 9MM4CM 80
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key16292609
Report Number9616099-2023-06241
Device Sequence Number6453445
Product Code LIT
UDI-Device Identifier20705032059937
UDI-Public20705032059937
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model Number4400904S
Device Catalogue Number4400904S
Device Lot Number82220714
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2023
Supplement Date Received by Manufacturer02/09/2023
Initial Report FDA Received Date02/03/2023
Supplement Report FDA Received Date02/13/2023
Date Device Manufactured04/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN INDEFLATOR; UNKNOWN REPLACEMENT DEVICE
Patient SexUnknown